MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).Through follow-up communication livanova learned that the rumpdown function was activated for pressure monitoring indicating that in case of pressure alarm the cp5 automatically decreases the rpms.In addition it was learned that rpms and flow showed on the display of the control panel were not zero while the pump was reported to be stopped indicating that the control panel was freezed.Investigation is ongoing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that the message ¿no monitoring on pump 2b¿ (cardioplegia pump) referring to the stop link function appeared on a centrifugal pump 5 (cp5) ¿during priming when the perfusionist was away from the pump.Reportedly, the pressure reading was negative with associated alarm and the centrifugal pump stopped.The cp5 screen was still saying the same and when it was attempted to press the clamp function button to close the clamp it appeared to be frozen.The pump was power cycled and it worked normally again.However, since cpb had not yet been initiated, the user replaced the cp5 with another under livanova technical service advice.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: the error message "no monitoring on pump 2b", related to the cardioplegia pump, is displayed when the link (stop-link function) between the arterial pump (in this case the centrifugal pump) and the cardioplegia pump is interrupted.This link can be interrupted if: - the cp5 control panel is switched off by the user; - the cp5 control panel turns off because of a malfunction.The serial read-out of the cp5 control panel (real time device parameters and setting recording file) was gathered and analyzed, confirming that during the day of the event the cp5 control panel turned off by itself (stopping the centrifugal pump consequently).The stop of the centrifugal pump led to the pressure negative alarm and consequently to the closure of the erc clamp, which, during the alarm situation, could no longer be operated by the user.Therefore, the pressure alarm as well as the inoperability of the erc clamp are both expected behaviors of the devices.The cp5 control panel was requested and a dedicated investigation was performed.During the intensive test carried out no malfunctions of the cp5 control panel was observed and the unit worked within specifications.Based on all the above facts, it cannot be ruled out that an intermittent issue of the computer board of the cp5 control panel could have led to the reported event.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: the device was returned to the manufacturer site for repair and additional tests were performed and no issues could be found confirming that the most likely root cause of the reported issue could have been an intermittent issue of the computer board of the cp5 control panel.Subsequent functional verification testing was completed without further issues and the unit was returned to service.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key13060866
Report Number9611109-2021-00716
Device Sequence Number11139640
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public010403381790100611160419
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer05/06/2022
06/17/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date06/03/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown